Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hyperfiniteness and the Halmos-Rohlin theorem for nonsingular Abelian actions


Authors: J. Feldman and D. A. Lind
Journal: Proc. Amer. Math. Soc. 55 (1976), 339-344
MSC: Primary 28A65; Secondary 46L10
DOI: https://doi.org/10.1090/S0002-9939-1976-0409764-0
MathSciNet review: 0409764
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Theorem 1. Let the countable abelian group $ G$ act nonsingularly and aperiodically on Lebesgue space $ (X,\mu )$. Then for each finite subset $ A \subset G$ and $ \varepsilon > 0\exists $ finite $ B \subset G$ and $ F \subset X$ with $ \{ bF:b \in B\} $ disjoint and $ \mu [({ \cap _{a \in A}}B - a)F] > 1 - \varepsilon $.

Theorem 2. Every nonsingular action of a countable abelian group on a Lebesgue space is hyperfinite.


References [Enhancements On Off] (What's this?)

  • [1] J. P. Conze, Entropie d'un groupe abélian de transformations, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 25(1972), 11-30. MR 0335754 (49:534)
  • [2] H. A. Dye, On groups of measure preserving transformations. I, Amer. J. Math. 81 (1959), 119-159. MR 24 #A1366. MR 0131516 (24:A1366)
  • [3] -, On groups of measure preserving transformations. II, Amer. J. Math. 85(1963), 551-576. MR 28 #1275. MR 0158048 (28:1275)
  • [4] Y. Katznelson and B. Weiss, Commuting measure-preserving transformations, Israel J. Math. 12(1972), 161-173. MR 47 #5227. MR 0316680 (47:5227)
  • [5] W. Krieger, On nonsingular transformations of a measure space. I, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 11(1969), 83-97. MR 39 #1628. MR 0240279 (39:1628)
  • [6] -, On the entropy of groups of measure preserving transformations (to appear).
  • [7] D. A. Lind, Locally compact measure preserving flows, Advances in Math. (to appear). MR 0382595 (52:3477)
  • [8] V. A. Rohlin, On the fundamental ideas of measure theory, Mat. Sb. 25(67)(1949), 107-150; English transl., Amer. Math. Soc. Transl. (1)10(1962), 1-54. MR 11, 18. MR 0030584 (11:18f)
  • [9] S. Sakai, $ {C^{\ast}}$-algebras and $ {W^{\ast}}$-algebras, Springer-Verlag, New York, 1971. MR 0442701 (56:1082)
  • [10] A. M. Veršik, Nonmeasurable decompositions, orbit theory, algebras of operators, Dokl. Akad. Nauk SSSR 199(1971), 1004-1007 = Soviet Math. Dokl. 12(1971), 1218-1222. MR 44 #4537. MR 0287331 (44:4537)
  • [11] -, Appendix to Russian translation of Invariant means on topological groups and their applications, by F. P. Greenleaf.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A65, 46L10

Retrieve articles in all journals with MSC: 28A65, 46L10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0409764-0
Keywords: Group action, hyperfinite
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society